MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Model Number AB9U16150090
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use the abre venous self expanding stent during procedure to treat non calcified soft tissue lesion in the distal right femoral vein.The vessel had little tortuosity and exhibited 70% stenosis.The artery diameter was 14mm and lesion length was 150mm.A non medtronic 10 fr sheath and 0.035'' guidewire were used.There was no damage noted to packaging and no issues when removing the device from the hoop/tray.The device was prepped per the ifu with no issues.It was reported that there were deployment/partial deployment issues.There was no damage to deployment mechanism or handle prior to deployment issue.The device did not pass through a previously deployed stent.The lesion was not pre-dilated.  no resistance was encountered when advancing the device.The thumb switch was checked for securement prior to procedure and lock pin was removed just prior to deployment once the device crossed the lesion site.The physician started to turn the thumb wheel to retract the sheath and deploy the stent.The audible clicks were heard once the sheath started to retract, then after roughly 2cm of stent deployment the sheath stopped retracting even though the thumbwheel continued to move and audible clicks were heard.The procedure was completed by separating the deployment handle and retracting the inner sheath manually in a pin-pull system to fully retract the sheath and fully deploy the abre stent.The procedure was very successful and ended without complication, no vessel damage noted.No patient discomfort and patient went home few hours later.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the abre device was returned to medtronic investigation lab for evaluation.The device was returned coiled inside a biohazard pouch inside a shelf carton.The device returned with the handle separated and the wheel removed from the handles.A kink was observed on thumb wheel wire.The size on the strain relief is consistent with what was reported in the file.Kink observed on tubing.Kink observed on inner tubing.Biologics observed on blue tubing.Approximately 89mm of the inner tubing was advanced out of sheath.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12697901
Report Number2183870-2021-00389
Device Sequence Number11775156
Product Code QAN
UDI-Device Identifier00643169796379
UDI-Public00643169796379
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model NumberAB9U16150090
Device Catalogue NumberAB9U16150090
Device Lot NumberB250974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight100 KG